Alert archive / New Mexico / Wind Advisories in 2005

Wind Advisory 3, NWS Albuquerque, NM

November 3, 2005

NWS Albuquerque, NM issued this wind advisory at Nov 3, 2005, 3:15 AM MST. It took effect at Nov 3, 2005, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2005, 3:15 AM MST (10:15 UTC)
In effect from
Nov 3, 2005, 10:00 AM MST
Expired
Nov 3, 2005, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 031015
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 AM MST THU NOV 3 2005

...WIND ADVISORY FOR PARTS OF CENTRAL AND NORTHEAST NEW MEXICO TODAY...

.THE COMBINATION OF A FAST SOUTHWEST FLOW ALOFT AND STRENGTHENING
PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS FROM THE
CENTRAL HIGH PLAINS TO THE FAR NORTHEAST PLAINS TODAY. THIS ADVISORY
INCLUDES THE INTERSTATE 25 CORRIDOR BETWEEN RATON PASS AND GLORIETA...AS
WELL AS INTERSTATE 40 BETWEEN EDGEWOOD AND THE TEXAS STATE LINE.

NMZ005>007-011>013-031800-
/O.NEW.KABQ.WI.Y.0003.051103T1700Z-051104T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
315 AM MST THU NOV 3 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

WEST AND SOUTWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED IN THE ADVISORY AREA. THE STRONGEST WINDS WILL BE
ENCOUNTERED ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO AND
SANDIA MOUNTAINS...AS WELL AS AREAS BETWEEN CLINES CORNERS AND
CLAYTON.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...ESPECIALLY ON THE NORTH SOUTH ORIETNED ROADS.

$$

KJ
1 follow-up statement
000 
WWUS75 KABQ 031753
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1053 AM MST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST AND
CENTRAL NEW MEXICO TODAY...

.THE COMBINATION OF A FAST UPPER LEVEL SOUTHWEST FLOW AS WELL AS
AN INCREASING PRESSURE GRADIENT WILL RESULT IN STRONG GUSTY WINDS
ACROSS THE CENTRAL HIGH PLAINS TO THE FAR NORTHEAST PLAINS TODAY.
THIS ADVISORY INCLUDES THE INTERSTATE 25 CORRIDOR BETWEEN RATON
PASS AND GLORIETA...AS WELL AS INTERSTATE 40 BETWEEN EDGEWOOD AND
THE TEXAS STATE BORDER.

NMZ005>007-011>013-040000-
/O.CON.KABQ.WI.Y.0003.000000T0000Z-051104T0000Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI
1053 AM MST THU NOV 3 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

WEST AND SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE IN THE ADVISORY AREA. THE STRONGEST WINDS WILL BE
ENCOUNTERED ALONG THE EASTERN SLOPES OF THE SANGRE DE CRISTO AS
WELL AS THE SANDIA MOUNTAINS...AND AREAS ALONG AND NORTH OF THE
INTERSTATE 40 CORRIDOR INCLUDING CLAYTON...TUCUMCARI AS WELL AS
ROY AND SANTA ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:59 AM MST, 16 minutes earlier.

Area forecast discussion, Nov 3, 2:59 AM MST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST THU NOV 3 2005

.DISCUSSION...FAST WESTERLY FLOW ALOFT TO DOMINATE THE FORECAST AREA
TODAY THROUGH FRIDAY. EMBEDDED WITHIN THIS FLOW WILL BE A SERIES OF
LOW AMPLITUDE SHORT-WAVES THAT WILL WILL IMPACT PRIMARILY NORTHERN
NEW MEXICO AND POINTS NORTH. THE FIRST IN THE SERIES OF THESE
DISTURBANCES WAS ALREADY SPREADING CONSIDERABLE MID/HIGH CLOUDINESS
OVER NORTHWEST NEW MEXICO THIS MORNING. EXPECT CLOUDINESS TO THICKEN
ACROSS MUCH OF THE AREA AS THE DAY PROGRESSES.  MAIN CONCERN TODAY
AND AGAIN FRIDAY WILL BE GUSTY WINDS. MODELS GENERALLY DEPICT 700 MB
WINDS OF 30-30 KNOTS TODAY...AND CLOSER TO 50 KNOTS OVER THE
NORTHEAST QUARTER. INCOMING CLOUDINESS SHOULD LIMIT WIDESPREAD DEEP
MIXING...ESPECIALLY CONSIDERING THE TIME OF YEAR. BUT EVEN SO THE
STRENGTHENING MSLP GRADIENT WILL SUPPORT WINDY CONDITIONS ACROSS
MUCH OF THE NORTH AND EAST WITH SUSTAINED WIND SPEEDS NEAR WIND
ADVISORY LEVELS ACROSS THE NORTHEAST QUARTER. THE PAJARITO MTN RAWS
AT 10360 FEET REPORTED A PEAK WIND GUST 52 MPH THIS PAST HOUR.
ALSO...THE CIMARRON RAWS ALONG THE EAST SLOPES OF THE SANGRE
CLOCKING PEAK WINDS AROUND 30 MPH. SO WILL GO WITH A WIND ADVISORY
FOR THE NORTHEAST QUARTER AND LET DAY SHIFT EXPAND IF NECESSARY.

ENOUGH OPAQUE CLOUD COVER TO WARRANT MOSTLY CLOUDY SKIES ACROSS
THE NORTHWEST...WHILE PREDOMINANTLY PC SKIES IN THE SOUTHEAST. LIKE
THE PREVIOUS FORECAST OF LOW GRADE POPS ACROSS THE NORTHERN HIGH
COUNTRY FOR TODAY...ESPECIALLY THE WEST FACING SLOPES OF THE SAN
JUAN/S AND NORTHERN SANGRES. ONLY NOTEWORTHY CHANGE TO PREVIOUS POP
GRID WAS TO NUDGE COVERAGE OF ISOLD POPS UPWARD OVER THE SANGRES.
RAISED POPS SLIGHTLY ACROSS THE SAME AREAS FOR TONIGHT INTO FRIDAY
MORNING BUT WILL KEEP THEM BELOW WX THRESHOLDS.  DAY SHIFT MAY NEED
TO BOOST THEM EVEN MORE.  WILL CONTINUE WITH BREEZY TO LOCALLY WINDY
CONDITIONS FRIDAY.

BEYOND FRIDAY NIGHT...A MUCH QUIETER AND LESS WINDY WX PATTERN IN
THE OFFING AS BOTH THE NAM AND GFS INDICATE GRADUALLY INCREASING 500
MB HEIGHTS THIS WEEKEND AS A BROAD RIDGE DEVELOPS OVER THE
ROCKIES.   THE UPPER RIDGE WILL GET REPLACED BY A STRENGTHENING
SOUTHWEST FLOW ALOFT MON/TUE AHEAD OF AN UPPER TROUGH THAT COULD
IMPACT THE AREA LATE IN THE EXTENDED PERIOD.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  68  38  65  33 /   5   0   0   0
GALLUP..........................  70  32  63  28 /   5   0   0   0
GRANTS..........................  71  33  66  27 /   0   0   0   0
GLENWOOD........................  76  37  74  32 /   0   0   0   0
CHAMA...........................  59  24  56  21 /  20   5   0   0
LOS ALAMOS......................  63  35  62  33 /   0   0   0   0
RED RIVER.......................  58  26  53  22 /  10   0   0   0
TAOS............................  64  30  60  25 /   5   0   0   0
SANTA FE........................  65  36  63  32 /   0   0   0   0
SANTA FE AIRPORT................  68  37  65  34 /   0   0   0   0
ESPANOLA........................  68  33  65  29 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  71  46  68  42 /   0   0   0   0
ALBUQUERQUE VALLEY..............  74  43  70  38 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  70  41  66  39 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  74  43  71  39 /   0   0   0   0
SOCORRO.........................  75  43  73  38 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  66  36  64  30 /   0   0   0   0
MORIARTY/ESTANCIA...............  69  37  66  34 /   0   0   0   0
CARRIZOZO.......................  75  42  73  38 /   0   0   0   0
RUIDOSO.........................  71  41  69  38 /   0   0   0   0
RATON...........................  74  34  68  26 /   0   0   0   0
LAS VEGAS.......................  73  41  67  36 /   0   0   0   0
ROY.............................  78  42  68  38 /   0   0   0   0
CLAYTON.........................  83  44  72  40 /   0   0   0   0
SANTA ROSA......................  85  45  77  39 /   0   0   0   0
TUCUMCARI.......................  86  49  80  44 /   0   0   0   0
FORT SUMNER.....................  85  46  79  41 /   0   0   0   0
CLOVIS..........................  86  50  81  46 /   0   0   0   0
PORTALES........................  86  48  82  44 /   0   0   0   0
ROSWELL.........................  85  51  82  49 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR NMZ005-
NMZ006-NMZ007-NMZ011-NMZ012-NMZ013.

&&

41
Hazardous weather outlook, Nov 2, 6:00 AM MST, 21 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST WED NOV 2 2005

NMZ001>021-026-031300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST WED NOV 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

16

Nearby

Wind Advisories in New Mexico, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.